← Return to Pristiq withdrawal - sick with headaches, body aches, nausea, sweating
DiscussionPristiq withdrawal - sick with headaches, body aches, nausea, sweating
Depression & Anxiety | Last Active: Jun 5, 2013 | Replies (72)Comment receiving replies
Replies to "Has anyone weaned themselves off of Pristiq?? I have been taking it for 7 years now..."
Hi @tspoon and @withbecka.
Welcome to Connect. Have you seen the related thread called "Pristiq withdrawal" https://connect.mayoclinic.org/discussion/pristiq-withdrawal/ . It has over 270 messages! People sharing openly about their experiences of weaning off Pristiq.
I'm tagging @mrsmiller417, @ggmarie, @kdecker003, @beconscious in the hopes that they will join this thread too.
@withbecka - How have you been doing these past 2 days without any antidepressant? We're here and thinking of you.
Colleen
Hey Becka, sorry to hear about the sudden shift in treatment and this fast down-taper. It is not pleasant.
If the goal is to remain on pharmaceuticals for support then it would be ideal to find another doctor or clinic in the short term who could offer sufficient samples so that you can cross taper. I don't have any experience with this but the sooner you can reinstate possibly the better.
I was on Pristiq between 50-100mg for less than a year and I did a 1dayon1day off and so on taper that was also not very comfortable.
The brain zaps and the other symptoms are truly disruptive and I can only encourage you to use your therapeutic tools in the meantime while balancing gentle exercise and rest. The body is in survival mode during this rapid down taper. But it is temporary. My zaps were permanently gone within the year after I tapered and I no longer have any symptoms.
Looking forward to hearing of your progress. Keep us updated.
I have tried to stop Pristiq after taking it for 2+ years (50mg) and within a day was very depressed, crying and anxiety. I went back on right away because it scared me how I was feeling. Have you had any responses to your post? I want to quit taking it because I've heard there are many side effects taking it as well as coming off of it, although coming off ill effects are temporary?
Hi @towanda. Welcome to Connect! So glad you found out community. There is another thread called "Pristiq withdrawal" linked above that you might find helpful. I'm also tagging @jen0553 and @chrissyt who have posted about this in the past and may be able to hop back in to provide some insights. Also wondering if @tspoon and @withbecka can give us an update on their withdraw process?
Have you talked to your prescriber about tips for weaning off?
I have been taking Pristiq about 3 years and I decided to stop taking Pristiq 5 days ago. When will it be out of my system?
Welcome to Connect, @dorothea73. I moved your message to this existing discussion so you can connect with @beconscious @towanda @jen0553 @chrissyt @tspoon @safetyshield and @withbecka. I also recommend reading the discussion "Pristiq withdrawal" http://mayocl.in/2c5He4I here on Connect.
Dorothea, are you reducing your dosage of Pristiq under the guidance of a health care professional?
I understand your need for change but there are doctors out there that can understand and work with you. So keep looking through your insurance company for a doctor that meets your needs, It will really help
Went off pristiq 2 wks ago and still feel like something is really wrong with me....dizzy, weak, uncoordinated, achy, chills, low body temp.....just feel really sick! Is this normal withdrawal symptoms!?
Hi Petuniap, Welcome to Connect. I moved your message to this discussion so that you can meet fellow members who are discussing coming off of Pristiq. Please meet @withbecka @mrsmiller417, @dorothea73 @kdecker003 @beconscious and others here who can share their experiences with pristiq and weaning of it.
You may also be interested in reading the related thread called "Pristiq withdrawal" https://connect.mayoclinic.org/discussion/pristiq-withdrawal/ . It has over 270 messages! People sharing openly about their experiences of weaning off Pristiq.
Petunia, Are you weaning off of the drug, and are you doing this under the guidance of a doctor?
Connect

I am coming off of pristiq. I've been getting samples for years, because there is no generic form yet, and the cost is outrageous. This is due to my psychiatrist's office no longer receiving enough samples to provide me with the medication. I've been taking 150 mg a day. I was suddenly down to 50 mg a day, and today I am completely without. I was prescribed another antidepressant (I'm unsure of the name because it's generic), however, my insurance is saying it's comparable to another medication I'm taking and won't fill it until next month. I'm lost. I don't know what to do. I'm having the "mind zaps" that people refer to often. I can also relate to the feeling of slight dizziness, and the feeling of an elevator stopping suddenly.
Any advice, or anyone else's experience is appreciated.